MAUDE Adverse Event Report: BIOMÉRIEUX ESPAÑA CHROMID® S. AUREUS ELITE

BIOMÉRIEUX ESPAÑA CHROMID® S. AUREUS ELITE
Catalog Number 419042
Medical Device Problem Codes False Negative Result (1225); Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of failure to identify staphylococcus aureus in association with chromid® s.Aureus elite (ref 419042), lot 1005778360.The customer reported that they had inoculated a nasal swab directly on the agar plate.After 18-24 hours of incubation, the customer observed bacterial growth of yellow colonies, non-characteristic for staphylococcus aureus.Using the maldi-tof testing method, the customer identified the organism staphylococcus aureus.The customer stated that there were no patient results affected, no wrong results reported to a physician, no incorrect treatment given, no patient harm, and no delay in reporting patient results.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) notified biomérieux of failure to identify staphylococcus aureus in association with chromid® s.Aureus elite (lot 1005778360).An investigation was performed.A review of manufacturing and quality records confirmed the lot was in accordance with specifications and met final release criteria.Testing included the retention samples of the chromid® s.Aureus elite customer lot (1005778360) and two other lots (1005760450, 1005760470) with three staphylococci spp, and was performed following the qc standard procedure.The investigation was conducted with strains from the internal qc lab collection, as the customer was not able to provide the clinical strains.The strains tested were: s.Aureus atcc 43300.S.Aureus atcc 25923.S.Aureus atcc6538.After 18-24 hours at 33-37ºc , all batches performed as expected.The sensitivity of identifying s.Aureus spp strains according to the color and morphology of the colonies was excellent.The findings were expected and within acceptance criteria, as in the initial qc test.Testing did not reproduce the customer's result.The different color between the customer strain and our internal qc strains collection ( yellow colonies against pink colonies) could be explained by either, this particular strain does not likely hydrolyze the phosphatase substrate giving rise to spontaneous pink colored colonies, or too long exposition to light, affecting the sensitivity, which explains the performance failure is not batch or product related.Growth depends on the requirements of each individual microorganism.It is therefore possible that certain strains of s.Aureus which have specific requirements may not grow or may not develop a pink color.The investigation did not reproduce the customer result.The chromid® s.Aureus elite performed as intended.For further investigation, we would need the customer strains, plates, and more information.At this time we can only suggest that this issue may be related to plate preservation and/or atypical strain profile.

Brand Name
CHROMID® S. AUREUS ELITE
Common Device Name
CHROMID® S. AUREUS ELITE
Manufacturer (Section D)
BIOMÉRIEUX ESPAÑA
isaac newton, 6
tres cantos
madrid, 28760
SP  28760
MDR Report Key6875454
Report Number3002769706-2017-00284
Device Sequence Number819428
Product Code JSI
UDI-Device Identifier03573026494445
UDI-Public03573026494445
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2017
Device Catalogue Number419042
Device Lot Number1005778360
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1